Alert archive / North Carolina / Winter Storm Warnings in 2016

Winter Storm Warning 2, NWS Wakefield, VA

February 11, 20166 counties in North Carolina

NWS Wakefield, VA issued this winter storm warning at Feb 11, 2016, 3:25 PM EST for 6 counties in North Carolina. It took effect at Feb 12, 2016, 7:00 AM EST. It was in force for 12 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 11, 2016, 3:25 PM EST (20:25 UTC)
In effect from
Feb 12, 2016, 7:00 AM EST
Expired
Feb 12, 2016, 7:16 PM EST
In force
12 hr
Issued by
NWS Wakefield, VA

Counties Bertie County, NC, Camden County, NC, Chowan County, NC, Currituck County, NC, Pasquotank County, NC, Perquimans County, NC

The radar

The Norfolk radar (KAKQ), 101 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 4:45 PM ESTSNOW 1Elizabeth City, NCFROM TOWER PERSONNEL
Feb 12, 5:00 PM ESTSNOW 1.3Edenton, NC
Feb 12, 5:30 PM ESTSNOW 1.5Elizabeth City, NC
Feb 12, 5:40 PM ESTSNOW 1Hertford, NC
Feb 12, 5:40 PM ESTSNOW 3Camden, NC
Feb 12, 6:00 PM ESTSNOW 1.5Elizabeth City, NCFROM TOWER PERSONNEL
Feb 12, 6:30 PM ESTSNOW 2Elizabeth City, NCALSO REPORTED BY AMATEUR RADIO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1780 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

459 
WWUS41 KAKQ 112025
WSWAKQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
325 PM EST THU FEB 11 2016


NCZ015>017-030>032-102-120900-
/O.NEW.KAKQ.WS.W.0002.160212T1200Z-160213T0500Z/
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-
INCLUDING THE CITIES OF...ELIZABETH CITY...EDENTON...COROLLA
325 PM EST THU FEB 11 2016

...WINTER STORM WARNING IN EFFECT FROM 7 AM FRIDAY TO MIDNIGHT
EST FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO
MIDNIGHT EST FRIDAY NIGHT.

* AREAS AFFECTED: NORTHEAST NORTH CAROLINA.

* HAZARDS: SNOW.

* ACCUMULATIONS: 2 TO 4 INCHES.

* TEMPERATURES: LOW TO MID 30S FRIDAY...FALLING INTO THE MID 20S
  FRIDAY NIGHT. 

* TIMING: SNOW WILL OVERSPREAD THE AREA MID TO LATE FRIDAY MORNING
  AND CONTINUE THROUGH LATE FRIDAY...IMPACTING THE EVENING
  COMMUTE. 

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS. TRAVEL
  WILL BE IMPACTED FRIDAY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS EXPECTED
OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NCZ012>014-VAZ092-093-095>098-100-523>525-120900-
/O.NEW.KAKQ.WW.Y.0004.160212T1200Z-160213T0500Z/
NORTHAMPTON NC-HERTFORD-GATES-SOUTHAMPTON-ISLE OF WIGHT-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
NORTHAMPTON VA-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE...FRANKLIN...
EASTVILLE
325 PM EST THU FEB 11 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM FRIDAY TO MIDNIGHT
EST FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 7 AM FRIDAY
TO MIDNIGHT EST FRIDAY NIGHT.

* AREAS AFFECTED: SOUTHEAST VIRGINIA...INCLUDING THE LOWER
  PENINSULA AND LOWER EASTERN SHORE AND PORTIONS OF INTERIOR
  NORTHEAST NORTH CAROLINA.

* HAZARDS: SNOW.

* ACCUMULATIONS: 1 TO 3 INCHES.

* TEMPERATURES: LOW 30S FRIDAY...FALLING INTO THE LOW TO MID 20S
  FRIDAY NIGHT.

* TIMING: SNOW WILL OVERSPREAD THE AREA MID TO LATE FRIDAY MORNING
  AND CONTINUE THROUGH LATE FRIDAY...IMPACTING THE EVENING
  COMMUTE. 

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS. TRAVEL
  WILL BE IMPACTED FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MINNICK
5 follow-up statements
644 
WWUS41 KAKQ 120256
WSWAKQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
956 PM EST THU FEB 11 2016

NCZ015>017-030>032-102-121100-
/O.CON.KAKQ.WS.W.0002.160212T1200Z-160213T0500Z/
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-
INCLUDING THE CITIES OF...ELIZABETH CITY...EDENTON...COROLLA
956 PM EST THU FEB 11 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 AM FRIDAY TO
MIDNIGHT EST FRIDAY NIGHT...

* AREAS AFFECTED: NORTHEAST NORTH CAROLINA.

* HAZARDS: SNOW.

* ACCUMULATIONS: 2 TO 4 INCHES.

* TEMPERATURES: LOW TO MID 30S FRIDAY...FALLING INTO THE MID 20S 
  FRIDAY NIGHT.

* TIMING: SNOW WILL OVERSPREAD THE AREA LATE FRIDAY MORNING AND
  CONTINUE THROUGH LATE FRIDAY...IMPACTING THE EVENING COMMUTE.

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS. TRAVEL 
  WILL BE IMPACTED FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

NCZ012>014-VAZ092-093-095>098-100-523>525-121100-
/O.CON.KAKQ.WW.Y.0004.160212T1200Z-160213T0500Z/
NORTHAMPTON NC-HERTFORD-GATES-SOUTHAMPTON-ISLE OF WIGHT-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
NORTHAMPTON VA-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE...FRANKLIN...
EASTVILLE
956 PM EST THU FEB 11 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM FRIDAY TO
MIDNIGHT EST FRIDAY NIGHT...

* AREAS AFFECTED: SOUTHEAST VIRGINIA...INCLUDING THE LOWER 
  PENINSULA AND LOWER EASTERN SHORE AND PORTIONS OF INTERIOR 
  NORTHEAST NORTH CAROLINA.

* HAZARDS: SNOW.

* ACCUMULATIONS: 1 TO 3 INCHES.

* TEMPERATURES: LOW 30S FRIDAY...FALLING INTO THE LOW TO MID 20S 
  FRIDAY NIGHT.

* TIMING: SNOW WILL OVERSPREAD THE AREA LATE FRIDAY MORNING AND
  CONTINUE THROUGH LATE FRIDAY...IMPACTING THE EVENING COMMUTE.

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS. TRAVEL 
  WILL BE IMPACTED FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
994 
WWUS41 KAKQ 120826
WSWAKQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
326 AM EST FRI FEB 12 2016

NCZ015>017-030>032-102-121630-
/O.CON.KAKQ.WS.W.0002.160212T1200Z-160213T0500Z/
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-
INCLUDING THE CITIES OF...ELIZABETH CITY...EDENTON...COROLLA
326 AM EST FRI FEB 12 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO MIDNIGHT EST TONIGHT...

* AREAS AFFECTED: NORTHEAST NORTH CAROLINA.

* HAZARDS: SNOW...POSSIBLY MIXED WITH SLEET AT TIMES NEAR THE
  COAST.

* ACCUMULATIONS: 2 TO 4 INCHES.

* TEMPERATURES: LOWER TO MID 30S TODAY...FALLING INTO THE LOWER TO
  MID 20S TONIGHT.

* TIMING: SNOW WILL OVERSPREAD THE AREA BY NOON AND CONTINUE
  THROUGH THIS EVENING...IMPACTING THE EVENING COMMUTE.

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS. TRAVEL 
  WILL BE IMPACTED FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

NCZ012>014-VAZ092-093-095>098-100-523>525-121630-
/O.CON.KAKQ.WW.Y.0004.160212T1200Z-160213T0500Z/
NORTHAMPTON NC-HERTFORD-GATES-SOUTHAMPTON-ISLE OF WIGHT-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
NORTHAMPTON VA-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE...FRANKLIN...
EASTVILLE
326 AM EST FRI FEB 12 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THIS
MORNING TO MIDNIGHT EST TONIGHT...

* AREAS AFFECTED: SOUTHEAST VIRGINIA...INCLUDING THE LOWER 
  PENINSULA AND LOWER EASTERN SHORE AND PORTIONS OF INTERIOR 
  NORTHEAST NORTH CAROLINA.

* HAZARDS: SNOW.

* ACCUMULATIONS: 1 TO 3 INCHES.

* TEMPERATURES: LOWER 30S TODAY...FALLING INTO THE LOWER TO MID
  20S TONIGHT.

* TIMING: SNOW WILL OVERSPREAD THE AREA AROUND NOON AND CONTINUE
  THROUGH THIS EVENING...IMPACTING THE EVENING COMMUTE.

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS. TRAVEL 
  WILL BE IMPACTED FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TG
133 
WWUS41 KAKQ 121420
WSWAKQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
920 AM EST FRI FEB 12 2016


NCZ015>017-030>032-102-122230-
/O.CON.KAKQ.WS.W.0002.000000T0000Z-160213T0500Z/
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-
INCLUDING THE CITIES OF...ELIZABETH CITY...EDENTON...COROLLA
920 AM EST FRI FEB 12 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* AREAS AFFECTED: NORTHEAST NORTH CAROLINA.

* HAZARDS: SNOW.

* ACCUMULATIONS: 2 TO 4 INCHES.

* TEMPERATURES: LOW TO MID 30S TODAY...FALLING INTO THE LOW TO
  MID 20S TONIGHT.

* TIMING: SNOW WILL OVERSPREAD THE AREA AROUND NOON AND CONTINUE
  THROUGH THIS EVENING...IMPACTING THE EVENING COMMUTE.

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS. TRAVEL 
  WILL BE IMPACTED FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

NCZ012>014-VAZ092-093-095>098-100-523>525-122230-
/O.CON.KAKQ.WW.Y.0004.000000T0000Z-160213T0500Z/
NORTHAMPTON NC-HERTFORD-GATES-SOUTHAMPTON-ISLE OF WIGHT-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
NORTHAMPTON VA-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE...FRANKLIN...
EASTVILLE
920 AM EST FRI FEB 12 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* AREAS AFFECTED: SOUTHEAST VIRGINIA...INCLUDING THE LOWER 
  PENINSULA AND LOWER EASTERN SHORE AND PORTIONS OF INTERIOR 
  NORTHEAST NORTH CAROLINA.

* HAZARDS: SNOW.

* ACCUMULATIONS: 1 TO 3 INCHES.

* TEMPERATURES: LOW TO MID 30S TODAY...FALLING INTO THE LOW TO
  MID 20S TONIGHT.

* TIMING: SNOW WILL OVERSPREAD THE AREA AROUND NOON AND CONTINUE 
  THROUGH THIS EVENING...IMPACTING THE EVENING COMMUTE.

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS. TRAVEL 
  WILL BE IMPACTED FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MINNICK
739 
WWUS41 KAKQ 122122
WSWAKQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
422 PM EST FRI FEB 12 2016


NCZ015>017-030>032-102-130500-
/O.CON.KAKQ.WS.W.0002.000000T0000Z-160213T0500Z/
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-
INCLUDING THE CITIES OF...ELIZABETH CITY...EDENTON...COROLLA
422 PM EST FRI FEB 12 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* AREAS AFFECTED: NORTHEAST NORTH CAROLINA.

* HAZARDS: SNOW.

* ADDITIONAL ACCUMULATIONS: 1 TO 2 INCHES...HIGHEST ALONG THE
  COAST.

* TEMPERATURES: FALLING INTO THE LOW TO MID 20S TONIGHT.

* TIMING: SNOW WILL CONTINUE THROUGH THE REST OF THE
  AFTERNOON...IMPACTING THE AFTERNOON COMMUTE.

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS. TRAVEL 
  WILL BE IMPACTED FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

NCZ012>014-VAZ092-093-095>098-100-523>525-130500-
/O.CON.KAKQ.WW.Y.0004.000000T0000Z-160213T0500Z/
NORTHAMPTON NC-HERTFORD-GATES-SOUTHAMPTON-ISLE OF WIGHT-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
NORTHAMPTON VA-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE...FRANKLIN...
EASTVILLE
422 PM EST FRI FEB 12 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* AREAS AFFECTED: SOUTHEAST VIRGINIA...INCLUDING THE LOWER 
  PENINSULA AND LOWER EASTERN SHORE AND PORTIONS OF INTERIOR 
  NORTHEAST NORTH CAROLINA.

* HAZARDS: SNOW.

* ADDITIONAL ACCUMULATIONS: UP TO 1 INCH...HIGHEST ACROSS HAMPTON
  ROADS.

* TEMPERATURES: FALLING INTO THE LOW TO MID 20S TONIGHT.

* TIMING: SNOW WILL CONTINUE THROUGH EARLY THIS
  EVENING...IMPACTING THE AFTERNOON COMMUTE.

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS. TRAVEL 
  WILL BE IMPACTED FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MINNICK
056 
WWUS41 KAKQ 130016
WSWAKQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
716 PM EST FRI FEB 12 2016

NCZ015>017-030>032-102-130130-
/O.CAN.KAKQ.WS.W.0002.000000T0000Z-160213T0500Z/
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-
INCLUDING THE CITIES OF...ELIZABETH CITY...EDENTON...COROLLA
716 PM EST FRI FEB 12 2016

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE
WINTER STORM WARNING.

SNOW HAS COME TO AN END OVER THE WARNING AREA.

$$

NCZ012>014-VAZ092-093-095>098-100-523>525-130130-
/O.CAN.KAKQ.WW.Y.0004.000000T0000Z-160213T0500Z/
NORTHAMPTON NC-HERTFORD-GATES-SOUTHAMPTON-ISLE OF WIGHT-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
NORTHAMPTON VA-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE...FRANKLIN...
EASTVILLE
716 PM EST FRI FEB 12 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE
WINTER WEATHER ADVISORY.

SNOW HAS COME TO AN END OVER THE ADVISORY AREA.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this winter storm warning went out at Feb 11, 12:57 PM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Feb 11, 12:57 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1257 PM EST THU FEB 11 2016

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO AND OVER THE AREA TODAY INTO EARLY
FRIDAY MORNING. WEAK LOW PRESSURE DEVELOPS ALONG THE SOUTHEAST
COAST FRIDAY MORNING...THEN LIFTS NORTHEAST OFF THE NORTH CAROLINA
AND VIRGINIA COASTS AND OUT TO SEA FRIDAY AFTERNOON INTO FRIDAY
NIGHT. ARCTIC HIGH PRESSURE BUILDS IN FOR THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST GOES WATER VAPOR IMAGERY DEPICTS BROAD/ANOMALOUS UPPER TROUGH
OVER THE ERN CONUS THIS MORNING. ENERGY ASSOCIATED WITH THE
DEVELOPING WINTER STORM FOR FRI IS CURRENTLY OVER THE PACIFIC
NORTHWEST. AT THE SFC...~1030MB HIGH PRESSURE HAS CENTERED OVER THE
UPPER MIDWEST...RIDGING SEWD INTO THE OH VALLEY. ATMOSPHERE REMAINS
VERY DRY WITH PWATS AOB 0.2 INCHES AND DEWPOINTS IN THE SINGLE
DIGITS TO AROUND 0 DEGREES. SHEAR AXIS OVER THE REGION HAS RESULTED
IN LITTLE MORE THAN MID LEVEL CLOUDS OVER THE ERN SHORE. NEEDLESS TO
SAY...DRY CONDITIONS WILL PREVAIL TODAY UNDER A SUNNY SKY AS HIGH
PRESSURE BUILDS OVER THE OH VALLEY. MAIN IMPACT TODAY WILL BE COLD
TEMPS...WITH HIGHS ONLY FORECAST IN THE LOW 30S NW TO UPPER 30S SE.
BREEZY WITH NW WINDS GENERALLY 10 TO 20 MPH WITH GUSTS TO 30 MPH
ALONG THE COAST AND OVER THE ERN SHORE. AS A RESULT...WIND CHILL
VALUES WILL BE IN THE LOW TO MID 20S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
SFC HI PRES WILL BLD OVR THE REGION TNGT INTO EARLY FRI MORNG...AS
UPR LVL ENERGY DIGS ESE FM THE UPR MIDWEST INTO THE OH VALLEY AND
THE CAROLINAS. DRY/COLD CONDITIONS WILL PERSIST TNGT INTO AT LEAST
EARLY FRI MORNG. MODELS CONTINUE TO INDICATE THE DEVELOPMENT OF
WEAK SFC LO PRES ALONG THE SE CST FRI MORNG...WHICH THEN TRACKS
ENE OUT TO SEA FRI AFTN/NGT. 00Z/11 ECMWF REMAINS THE MODEL THAT
KEEPS DEEPEST MOISTURE WITH THAT SYSTEM S OF THE FA. BUT...WILL
CONTINUE TO BLEND THE 00Z/11 NAM/GFS AND CURRENT FCST...WHICH HAS
A PERIOD OF LGT SNOW POSSIBLE ACRS FAR SRN AND SE PORTIONS OF VA
AND ACRS NE NC (STARTING BETWEEN 15-18Z/12). MODEL SOUNDINGS
QUITE DRY BLO 5KFT AND EXPECTING SNOW RATIOS UPWARDS OF 15:1. QPF
ATTM AOB .10" ON AVERAGE. SOME SCT -SN WILL BE POSSIBLE
ELSEWHERE...AS THE TROF ALOFT SHARPENS INTO THE REGION FM THE
WNW. POPS WILL RANGE FM 40-60% SE...TO 15-25% ELSEWHERE. SNOW
ACCUMS AT THIS TIME ARE FCST TO BE AN INCH OR LESS...WITH THE ONE
INCH AMT CLOSER TO THE ALBEMARLE SND. DUE TO CLOUDS AND A COLD
START...EXPECT HIGHS ONLY IN THE LWR TO MID 30S.

VRBL CLUODS/POSSIBLE ISLTD -SNSH FRI EVENG...THEN STRONG COLD FRONT
WILL CROSS THE FA LATE FRI NGT/SAT MORNG...USHERING IN ADDITIONAL
ARCTIC AIR. POTENTIAL FOR BAY/OCEAN INDUCED SNSH...OTHERWISE
MOSTLY SUNNY TO PARTLY CLOUDY SAT WITH GUSTY NW WINDS (TO 25-30
MPH). HI TEMPS WILL RANGE FM THE UPR 20S NW TO 30-35F ELSEWHERE
(WIND CHILLS AVERAGING IN THE TEENS TO LWR 20S).

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
STRONG CAA WILL CONTINUE SATURDAY NIGHT...AS ARCTIC HIGH PRESSURE
BUILDS IN FROM THE NW. 850MB TEMPERATURES PLUMMET TO AROUND -20 TO
- 22C ACROSS THE AREA. THIS WILL USHER IN THE COLDEST AIRMASS SO
FAR THIS WINTER...AND IT WILL LIKELY BE THE COLDEST AIRMASS OF THE
2015- 16 WINTER LOCALLY BASED ON THE FACT THAT IT WILL BE MID-
FEBRUARY AND THE 8-14 DAY CPC OUTLOOK INDICATES ABOVE AVERAGE
TEMPERATURES AS WE MOVE INTO THE LATER PORTION OF THE MONTH. LOWS
SATURDAY NIGHT DROP INTO THE SINGLE DIGITS FOR MUCH OF THE AREA
WITH MID TEENS SE. A NW WIND (STRONGEST E) WILL DROP WIND CHILLS
BELOW 0F FOR MUCH OF THE AREA AND BASED ON THE CURRENT FORECAST
WIND CHILL ADVISORIES WILL LIKELY BE NECESSARY. THE HIGH BUILDS
ACROSS THE REGION SUNDAY WITH HIGH TEMPERATURES RANGING FROM THE
LOW 20S NE...TO MID/UPPER 20S ELSEWHERE UNDER A MOSTLY SUNNY
SKY...ALTHOUGH BAY STREAMERS ARE POSSIBLE EARLY IN THE DAY. HIGH
PRESSURE SHIFTS TOWARD NEW ENGLAND SUNDAY NIGHT WITH ATTENTION
TURNING TO A DEVELOPING SYSTEM OVER THE DEEP SOUTH MONDAY. THERE
IS PLENTY OF UNCERTAINTY WITH RESPECT TO THE DETAILS. HOWEVER...A
TROUGH DOES DIG ACROSS THE OHIO VALLEY MONDAY NIGHT WITH LOW
PRESSURE DEVELOPING IN VICINITY OF THE SOUTHEAST COAST. THE COLD
AIR WILL SHALLOW AND RETREAT DURING THIS PERIOD...BUT WILL LIKELY
BE STUBBORN TO RETREAT TOO FAST. THE AMOUNT OF WINTRY PCPN WILL
DEPEND ON THE EXACT TRACK...WITH THE 10/12Z GFS/CMC SHOWING A
COLDER MORE SRN AND OFFSHORE TRACK...WITH TH3 10/12Z ECMWF
DEPICTING AN INLAND AND WARMER TRACK. DRYING OCCURS MIDWEEK IN THE
WAKE OF THE DEPARTING SYSTEM...WITH A NRN STREAM WAVE CLIPPING THE
AREA LATE IN THE PERIOD.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
GUSTY WNW WNDS TO 25-30 KT CONTG...XPCD TO WANE AFT
22Z/11...BECOMING NW OR VRB 6 KT OR LESS OVRNGT. OTRW...VRF/SKC
CONTG INTO THE OVRNGT HRS.

GRADUALLY LWRG CIGS...ESP ACRS SRN VA/NE NC FRI MRNG. HI
CHC/LIKELY PROB FOR -SN AND MVFR CONDS (PRIMARILY VSBYS)...MNLY
ORF/ECG AREA MIDDAY/AFTN FRI...ENDING IN THE EVE. DRY WX W/ GUSTY
NW WINDS TO 25-35KT RETURN BY SAT. HIGH PRESSURE MOVES OFF THE
COAST BY MONDAY MORNING. THERE WILL BE A CHANCE FOR RAIN OR SNOW
MONDAY AS SOUTHEAST TO SOUTH WINDS BRING A WARM ADVECTION AHEAD OF
THE NEXT WEATHER SYSTEM.

&&

.MARINE...
STRNG SCA'S REMAIN IN EFFECT ACROSS THE ENTIRE MARINE AREA DUE TO
MODEST CAA FROM A TIGHT PRS GRDNT BTWN DEPARTING S/W AND BLDG SFC
HIGH TO THE W. CAPPED WIND GUSTS AT 30 KTS. ADDED LIGHT FREEZING
SPRAY OVER THE CHES BAY AND COASTAL WATERS THIS MORNING GIVEN TMPS
AOB 30 DEGREES COMBINED WITH THE GUSTY WINDS. SEAS 4-5 FT GIVEN THE
OFFSHORE FLOW...HIGHEST OUT NR 20 NM. WNDS / WAVES / SEAS DMNSH THIS
EVE SO HAVE HEADLINES ENDG BTWN 23-06Z.

HIGH PRES BUILDS OVER THE MID ATLANTIC LATE TONIGHT INTO FRIDAY
MORNING BEFORE MOVING OFFSHORE FRI AFTERNOON. THIS WILL BRING A
BRIEF PERIOD OF SUB-SCA CONDITIONS. LOW PRESSURE TRACKS OFF THE
SOUTHEAST COAST FRIDAY AFTERNOON...WHICH COULD BRING SOME REDUCED
VSBY IN SN FOR THE SRN COASTAL ZONES.

A STRONG ARCTIC COLD FRONT THEN CROSSES THE COAST SATURDAY...WITH
ARCTIC HIGH PRESSURE BUILDING INTO THE AREA THROUGH SUNDAY. STRONG
CAA IS EXPECTED WITH THE PRESSURE GRADIENT TIGHTENING BETWEEN LOW
PRESSURE DEPARTING TO THE NE AND HIGH PRESSURE BUILDING IN FROM THE
NW. GALE CONDITIONS ARE LIKELY (GUSTS BTWN 35-40 KTS)...ESPECIALLY
ACROSS THE BAY AND OCEAN. ADDED FREEZING SPRAY SAT NIGHT TO THE CHES
BAY AND CSTL WTRS AS TMPS FCSTD TO PLUMMENT THRU THE 20S AND INTO
THE TEENS. THE WIND WILL DIMINISH SUNDAY INTO SUNDAY NIGHT AS THE
HIGH SETTLES ACROSS THE AREA.

&&

.HYDROLOGY...
FLOOD WARNING FOR THE NOTTOWAY AT SEBRELL HAS BEEN CANCELLED. THE
LEVEL FELL BELOW FLOOD STAGE LAST NITE.

&&

.TIDES/COASTAL FLOODING...
THE WNW FLOW WILL ALLOW ANOMALIES TO FURTHER FALL. STRONG NW FLOW
ASSOCIATED WITH AN ARCTIC COLD FRONT COULD PRODUCE BLOW-OUT TIDES
THIS WEEKEND.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ633-
     635>638.
     SMALL CRAFT ADVISORY UNTIL 1 AM EST FRIDAY FOR ANZ634-650-652-
     654-656-658.
     SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     ANZ630>632.

&&

SYNOPSIS...TMG
NEAR TERM...SAM
SHORT TERM...ALB/LKB/TMG
LONG TERM...AJZ
AVIATION...ALB/MPR
MARINE...MPR
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 11, 4:09 AM EST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
409 AM EST THU FEB 11 2016

NCZ012>017-030>032-102-VAZ095>098-120915-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
409 AM EST THU FEB 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

WIND CHILL VALUES WILL BE IN THE MID TO UPPER 20S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LOW PRESSURE TRACKING OFF THE SOUTHEAST AND MID ATLANTIC COAST
WILL BRING THE POTENTIAL FOR A PERIOD OF LIGHT SNOW FRIDAY
AFTERNOON INTO FRIDAY EVENING. THE CURRENT FORECAST SNOW
ACCUMULATION RANGES FROM A FEW TENTHS OF AN INCH OVER SOUTHEAST
VIRGINIA...TO NEAR ONE INCH ALONG THE ALBEMARLE SOUND.

AN ARCTIC AIRMASS WILL OVERSPREAD THE REGION THIS WEEKEND. LOW
TEMPERATURES SATURDAY NIGHT ARE FORECAST TO DROP INTO THE LOWER
TEENS...WITH WIND CHILLS DROPPING TO AROUND 0.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ048-060>062-064>069-075>090-092-093-099-100-509>525-
120915-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-ACCOMACK-
NORTHAMPTON VA-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
EASTERN HANOVER-WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-
WESTERN HENRICO-EASTERN HENRICO-WESTERN KING WILLIAM-
EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-
WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
409 AM EST THU FEB 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

WIND CHILL VALUES WILL BE IN THE UPPER TEENS TO MID 20S THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN ARCTIC AIRMASS WILL OVERSPREAD THE REGION THIS WEEKEND. LOW
TEMPERATURES SATURDAY NIGHT ARE FORECAST TO DROP INTO THE SINGLE
DIGITS TO LOWER TEENS...WITH WIND CHILLS DROPPING TO 0 TO 5
BELOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 3:25 PM ESTWinter Weather AdvisoryAKQGates, Hertford, Northampton28 hr

Nearby

Winter Storm Warnings in North Carolina, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.